Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 34, NWS Flagstaff, AZ

August 1, 2007Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Aug 1, 2007, 2:13 PM MST for Yavapai County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 1, 2007, 2:13 PM MST (21:13 UTC)
Expired
Aug 1, 2007, 4:15 PM MST
In force
2 hr
Issued by
NWS Flagstaff, AZ
Area
Whole counties

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 3:45 PM MSTFLASH FLOOD5 Se Bagdad, AZMUDSLIDE CLOSED STATE ROAD 96 AT MILE MARKER 4.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
256 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 012115
FFWFGZ
AZC025-012315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
213 PM MST WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 415 PM MST

* AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KIRKLAND... 
  STATE HIGHWAY 89 BETWEEN MILE POSTS 285 AND 290...AS WELL AS
  KIRKLAND CREEK AND SHEPPARD WASH.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3435 11279 3428 11269 3437 11260 3442 11272
      3446 11280

$$
DB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:20 AM MST, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 1, 9:20 AM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST WED AUG 1 2007

.SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA
THROUGH AT LEAST SUNDAY. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS NORTHERN ARIZONA
THROUGH THE WEEK AND INTO THE WEEKEND.

&&
.DISCUSSION...DEBRIS CLOUDS WIDESPREAD OVER THE AREA WHICH WILL
REDUCE THE COVERAGE OF MORNING DEVELOPMENT ESPECIALLY WEST PORTIONS
OF THE FORECAST AREA. MORNING KFGZ SOUNDING HAS SLIGHTLY LESS
INSTABILITY ALONG WITH A WEAK CAP AT 400-460 MB. MODELS SUGGEST
SLIGHTLY STRONGER STEERING FLOW TODAY FROM 10-15 KT FROM THE
SOUTHEAST AND EAST...WHICH WITH LESS CAPE TO WORK WITH MEAN THE
STORMS TODAY SHOULD BE SOMEWHAT LESS VIGOROUS. HOWEVER...PW VALUES
STILL WELL OVER CLIMO AT AROUND 120%...WHICH MEANS THE STORMS WILL
STILL BE HEAVY RAIN PRODUCERS. EXPECT CONVECTION TODAY TO GENERATE
MORE RANDOMLY IN THE HOLES IN THE CLOUD COVER...PRIMARILY OVER
CENTRAL AND EASTERN PORTIONS FIRST...AND THEN THROUGHOUT THE
FORECAST AREA AFTER 11 AM. STORMS WILL GENERALLY MOVE TOWARD THE
NORTHWEST TODAY WHICH USUALLY WILL FOCUS ACTIVITY FROM THE WHITES
INTO THE LCR AND EASTERN RIM...AND FROM THE WESTERN MOGOLLON RIM
ONTO THE COCONINO PLATEAU. ACTIVITY FROM THE CHUSKAS AND BLACK MESA
SHOULD SPREAD INTO THE LOWER DESERT REGIONS DURING THE LATER
AFTERNOON HOURS AS WELL.

FOR THURSDAY AND FRIDAY...PW VALUES REMAIN ABOVE CLIMO AND STEERING
FLOW WEAKENS A BIT MORE WITH SLIGHTLY HIGHER INSTABILITY
VALUES...THUS THE LIKELIHOOD FOR MORE VIGOROUS THUNDERSTORM ACTIVITY
WITH SMALL HAIL AND HEAVIER RAINFALL POTENTIAL WILL EXIST.

.PREVIOUS DISCUSSION FROM 323 AM...THIS MORNING WE HAVE SOME
ISOLATED STORMS STILL GOING ON OVER THE KAIBAB PLATEAU.
ELSEWHERE...THE DEBRIS CLOUDS ARE STARTING TO THIN. FOR TODAY...HIGH
PRESSURE WILL REMAIN OVER NORTHWEST COLORADO. THIS PUTS NRN AZ IN
EAST TO SOUTHEAST FLOW. WE EXPECT TODAYS CONVECTION TO FIRE
SIMILARLY TO YESTERDAYS...STARTING OVER THE HIGHEST TERRAIN AFT 17Z
AND WORKING ITS WAY TO THE LOWER ELEVATIONS. WE HAVE RAISED POPS A
FEW POINTS PER YESTERDAYS RADAR STORM TOTAL QPF WITH GOOD COVERAGE.

TONIGHT THROUGH SUNDAY...PROGS KEEP NRN AZ IN THE MONSOON
MOISTURE...WITH NO SIGNIFICANT CHANGE IN THETA E AND INSTABILITY
SEEN. SO WILL KEEP THE CHANCE OF AFTERNOON AND EVENING STORMS
GOING.

MONDAY AND TUESDAY...GFS IS SHOWING A TROF OF LOW PRESSURE MOVING
INTO THE WEST COAST. PROGS SHOW SOME DRIER ARE MOVING INTO WESTERN
AZ MONDAY AND TO THE NAVAJO COCONINO COUNTY LINE TUESDAY. WE HAVE
REDUCED THE CHANCE OF STORMS IN WESTERN AZ FOR EARLY NEXT WEEK.

&&

.AVIATION...FOR THE 18Z PACKAGE...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TODAY WITH AREAS OF CEILINGS 4-7 KFT
AGL. STORM MOTION WILL BE GENERALLY TO THE WEST NORTHWEST. STORM
ACTIVITY SHOULD DECREASE AFTER 03Z. AVIATION DISCUSSION NOT UPDATED
FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

STAUDENMAIER/BOHLIN
Hazardous weather outlook, Aug 1, 10:00 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED AUG 1 2007

AZZ004>018-037>040-020700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS CONTINUE TO RESIDE OVER
NORTHERN ARIZONA TODAY. ABUNDANT CLOUD DEBRIS FROM PREVIOUS
THUNDERSTORM ACTIVITY WILL REDUCE MORNING COVERAGE OF THUNDERSTORMS
...BUT THIS CLOUD COVER SHOULD DIMINISH DURING THE LATE MORNING
AND EARLY AFTERNOON HOURS ALLOWING FOR SCATTERED TO NUMEROUS
THUNDERSTORMS OVER THE NORTHLAND. STORMS SHOULD MOVE MORE QUICKLY
TOWARD THE NORTHWEST AND WEST TODAY AT AROUND 10 TO 15 MPH WHICH
WILL REDUCE SIGNIFICANT FLASH FLOOD THREAT. HOWEVER...BECAUSE MANY
LOCATIONS ALREADY HAVE SATURATED SOILS...THERE WILL STILL BE
ISOLATED AREAS WITH FLOODING POTENTIAL THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STAUDENMAIER

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:12 PM MSTSevere Thunderstorm WarningFGZCoconino, Navajo33 min
Jul 31, 6:30 PM MSTFlash Flood WarningFGZGila30 min
Jul 31, 6:56 PM MSTFlash Flood WarningFGZGila, Yavapai94 min
Aug 1, 2:30 PM MSTFlash Flood WarningFGZCoconino, Yavapai2 hr
Aug 1, 3:11 PM MSTFlash Flood WarningFGZCoconino64 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.